Alert archive / Oklahoma / Wind Advisories in 2014
Wind Advisory 23, NWS Norman, OK
NWS Norman, OK issued this wind advisory at May 7, 2014, 4:40 AM CDT for 11 counties in Oklahoma. It took effect at May 7, 2014, 10:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2014, 4:40 AM CDT (09:40 UTC)
- In effect from
- May 7, 2014, 10:00 AM CDT
- Expired
- May 7, 2014, 4:46 PM CDT
- In force
- 7 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Grant County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 100 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5061 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
152 WWUS74 KOUN 070940 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 440 AM CDT WED MAY 7 2014 OKZ004>007-009>011-014>016-021-071745- /O.NEW.KOUN.WI.Y.0023.140507T1500Z-140508T0200Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BECKHAM- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD... CLINTON...ELK CITY...SAYRE 440 AM CDT WED MAY 7 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING. * TIMING: LATE THIS MORNING THROUGH EARLY EVENING. * WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: STRONG WINDS WILL CREATE RAPID SPREAD IN ANY WILDFIRES THAT DEVELOP. TRAVEL WILL BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
1 follow-up statement
331 WWUS74 KOUN 072146 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 446 PM CDT WED MAY 7 2014 OKZ004>007-009>011-014>016-021-072300- /O.CAN.KOUN.WI.Y.0023.000000T0000Z-140508T0200Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BECKHAM- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD... CLINTON...ELK CITY...SAYRE 446 PM CDT WED MAY 7 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND ADVISORY. ALTHOUGH BREEZY WINDS ARE EXPECTED THROUGH THE EVENING...WINDS WILL NOT MEET WIND ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at May 7, 12:24 AM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, May 7, 12:24 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1224 AM CDT WED MAY 7 2014
.DISCUSSION...
AVIATION DISCUSSION FOR THE 06Z TAFS IS BELOW.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED TO CONTINUE.
THERE IS A CHANCE FOR NON CONVECTIVE WIND SHEAR AT
MOST SITES THROUGH 14Z AND AGAIN AFTER 01Z...BUT DUE
TO LOW CONFIDENCE...DID NOT MENTION.
A FEW TSRA MAY DEVELOP OVER THE AREA AT NEARLY ANY
SITE AFTER 21Z...BUT DID NOT MENTION DUE TO LOW
CONFIDENCE OF TSRA DIRECTLY IMPACTING ANY GIVEN SITE.
MBS
&&
.PREV DISCUSSION... /ISSUED 916 PM CDT TUE MAY 6 2014/
DISCUSSION...
ONLY MINOR CHANGES WERE MADE FOR THE POSITION OF THE DRYLINE THIS
EVENING. IT IS EXPECTED TO MEANDER TOWARD THE WESTERN OK BORDER
OVERNIGHT BUT MOSTLY REMAIN IN OK GIVING A VERY DRY START TO
WEDNESDAY IN THAT AREA. THE RED FLAG WARNING FOR THE WESTERN OK
AND PARTS OF TX EXPIRES AT 10 PM AND THE WARNING PREVIOUSLY ISSUED
FOR TOMORROW REMAINS AS IS.
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR OKZ004>006-009>011-014>016-021-022-033>037.
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR TXZ083>085-087-088.
&&
17/26/17Hazardous weather outlook, May 6, 11:13 PM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1113 PM CDT TUE MAY 6 2014 OKZ004>048-050>052-TXZ083>090-071000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1113 PM CDT TUE MAY 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .FIRE WEATHER... HOT...DRY AND BREEZY WEATHER WILL PERSIST KEEPING THE WILDFIRE POTENTIAL VERY HIGH TO EXTREME WEDNESDAY AND THURSDAY... ESPECIALLY ON WEDNESDAY OVER WESTERN OKLAHOMA AND FAR WESTERN NORTH TEXAS WHERE A RED FLAG WARNING IS IN EFFECT. .THUNDERSTORMS... A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT ACROSS THE AREA. THE MAIN HAZARDS WILL BE LARGE HAIL UP TO GOLF BALLS AND DAMAGING WINDS UP TO 60 MPH. THUNDERSTORM CHANCES WILL CONTINUE ACROSS PARTS OF THE AREA FRIDAY THROUGH MONDAY. A FEW SEVERE STORMS ARE POSSIBLE. .STRONG WINDS... STRONG SOUTH TO SOUTHWEST WINDS ARE POSSIBLE WEDNESDAY AFTERNOON INTO EARLY EVENING ACROSS THE AREA...ESPECIALLY IN WESTERN OKLAHOMA WHERE GUSTS MAY APPROACH 45 MPH. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS/30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:15 PM CDT | Special Weather Statement | OUN | Tillman | 15 min |
| May 7, 3:38 PM CDT | Special Weather Statement | OUN | Jackson | 22 min |
| May 7, 3:57 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 48 min |
| May 7, 3:58 PM CDT | Special Weather Statement | OUN | Alfalfa | 32 min |
| May 7, 4:02 PM CDT | Special Weather Statement | OUN | Blaine | 28 min |
| May 7, 4:26 PM CDT | Special Weather Statement | OUN | Jackson | 19 min |
| May 7, 4:27 PM CDT | Special Weather Statement | OUN | Alfalfa | 18 min |
| May 7, 4:30 PM CDT | Special Weather Statement | OUN | Comanche | 15 min |
| May 7, 4:32 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 43 min |
| May 7, 4:35 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 40 min |
| May 7, 4:41 PM CDT | Special Weather Statement | OUN | Washita | 19 min |
| May 7, 5:10 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Comanche, Grady, Kiowa, Washita | 50 min |
| May 7, 5:12 PM CDT | Special Weather Statement | OUN | Jackson | 48 min |
| May 7, 5:19 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 41 min |
| May 7, 5:26 PM CDT | Special Weather Statement | OUN | Custer | 19 min |
| May 7, 5:30 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 45 min |
| May 7, 5:40 PM CDT | Special Weather Statement | OUN | Canadian | 20 min |
| May 7, 5:42 PM CDT | Special Weather Statement | OUN | Major | 18 min |
| May 7, 5:48 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Washita | 42 min |
| May 7, 5:54 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 51 min |
| May 7, 6:25 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 50 min |
| May 7, 6:34 PM CDT | Special Weather Statement | OUN | Comanche | 26 min |
| May 7, 6:42 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 48 min |
| May 7, 6:54 PM CDT | Special Weather Statement | OUN | Harmon | 36 min |
| May 7, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 46 min |
Nearby
Wind Advisories in Oklahoma, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.